Generic Feldene (Piroxicam) works by reducing hormones that cause inflammation and pain in the body. Generic Feldene is one of Pfizer's best-selling drugs mainly prescribed to treat inflammation & countless off-label uses. This medication is a cost-saving medication prescribed by medical physicians worldwide.
Generic Feldene is also marketed as Piroxicam and Roxam.
*Feldene® is manufactured by Pfizer U.S. Pharmaceuticals Group.
View more › Collapse
- How to take
- Side effects
- Drug interactions
- Missed dose
Generic Feldene is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). This medication is used in the treatment of osteoarthritis; temporomandibular joint disorder; pain; frozen shoulder; rheumatoid arthritis and belongs to the drug class nonsteroidal anti-inflammatory agents.
Generic Feldene works by reducing hormones that cause inflammation and pain in the body.
Take this medication exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor. Follow the directions on your prescription label.
If you take Generic Feldene for a long period of time, your doctor may want to check you on a regular basis to make sure this medication is not causing harmful effects. Do not miss any scheduled visits to your doctor.
It may take up to 2 weeks of using this medicine before your symptoms improve. For best results, keep using the medication as directed. Talk with your doctor if your symptoms do not improve.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop taking Generic Feldene and seek medical attention or call your doctor at once if you have any of these serious side effects:
- chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
- black, bloody, or tarry stools;
- coughing up blood or vomit that looks like coffee grounds;
- swelling or rapid weight gain;
- urinating less than usual or not at all;
- nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
- fever, sore throat, and headache with a severe blistering, peeling, and red skin rash;
- bruising, severe tingling, numbness, pain, muscle weakness; or
- fever, headache, neck stiffness, chills, increased sensitivity to light, purple spots on the skin, and/or seizure (convulsions).
Less serious side effects may include:
- upset stomach, mild heartburn or stomach pain, diarrhea, constipation;
- bloating, gas;
- dizziness, headache, nervousness;
- skin itching or rash;
- blurred vision; or
- ringing in your ears.
This is not a complete list of side effects and others may occur.
Do not use any other over-the-counter cold, allergy, or pain medication without first asking your doctor or pharmacist. Many medicines available over the counter contain aspirin or other medicines similar to Generic Feldene (such as Generic Ibuprofen, ketoprofen, or naproxen).
If you take certain products together you may accidentally take too much of this type of medication. Read the label of any other medicine you are using to see if it contains aspirin, Generic Ibuprofen, ketoprofen, or naproxen.
Do not drink alcohol while taking Generic Feldene. Alcohol can increase the risk of stomach bleeding caused by Generic Feldene.
Avoid prolonged exposure to sunlight. Generic Feldene may increase the sensitivity of the skin to sunlight. Use a sunscreen and wear protective clothing when exposure to the sun is unavoidable.
Consult your doctor if you are pregnant, breastfeeding or plan on becoming pregnant before taking this medication.
Tell your doctor if you are taking an antidepressant such as citalopram (Celexa), duloxetine (Cymbalta), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem, Symbyax), fluvoxamine (Luvox), paroxetine (Paxil), sertraline (Zoloft), or venlafaxine (Effexor). Taking any of these drugs with Generic Feldene may cause you to bruise or bleed easily.
Before taking Generic Feldene, tell your doctor if you are taking any of the following drugs:
- a blood thinner such as warfarin (Coumadin);
- lithium (Eskalith, Lithobid);
- methotrexate (Rheumatrex, Trexall);
- diuretics (water pills) such as furosemide (Lasix);
- steroids (prednisone and others);
- aspirin or other NSAIDs (non-steroidal anti-inflammatory drugs) such as Generic Etodolac (Lodine), flurbiprofen (Ansaid), indomethacin (Indocin), ketoprofen (Orudis), ketorolac (Toradol), mefenamic acid (Ponstel), meloxicam (Mobic), nabumetone (Relafen), naproxen (Aleve, Naprosyn), and others; or
- an ACE inhibitor such as benazepril (Lotensin), captopril (Capoten), fosinopril (Monopril), enalapril (Vasotec), lisinopril (Prinivil, Zestril), ramipril (Altace), and others.
This list is not complete and there may be other drugs that can interact with Generic Feldene.
Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.
Keep medication in a cool, dry place away from heat and moisture. Dispose of any unused medication past the point of expiry. Keep out of reach of children and pets.